Digitalis Glycosides/Hydantoins Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may process the digitalis glycoside more quickly.
What might happen:
Your blood levels of your digitalis glycoside may decrease and cause a decrease in its beneficial effects.
What you should do about this interaction:
Contact your doctor if you experience increased heartbeat; swelling of your ankles, feet, or hands; or breathing problems. It may be necessary to adjust the dose of your medicine.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Rameis H. On the interaction between phenytoin and digoxin. Eur J Clin Pharmacol 1985;29(1):49-53.
- 2.Perrier D, Mayersohn M, Marcus FI. Clinical pharmacokinetics of digitoxin. Clin Pharmacokinet 1977 Jul-Aug;2(4):292-311.
- 3.Helfant RH, Scherlag BJ, Damato AN. The electrophysiological properties of diphenylhydantoin sodium as compared to procaine amide in the normal and digitalis-intoxicated heart. Circulation 1967 Jul;36(1):108-18.
- 4.Lanoxin (digoxin) Tablets US prescribing information. Covis Pharmaceuticals, Inc. August, 2018.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.